MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PEDIATRIC JUGULAR SET: 20 GA X 12 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW PEDIATRIC JUGULAR SET: 20 GA X 12 CM; CATHETER PERCUTANEOUS
Catalog Number ES-04150
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported " in order to prep for an emergency surgery, an a-line insertion was planned.The md started a right femoral a-line insertion.During the procedure the md found the guide wire to be faulty and stopped the procedure.In attempts to remove the guide wire, a part of the wire became loose.Through ultrasound, the md identified the remaining guide wire within the insertion area.The md decided it was necessary to remove the guide wire at an or and removed the guide wire that was outside of the patient's body and dressed the wound.After explaining the situation to the patient, the md removed the part of the guide wire remaining within the body." an ultrasound was used to confirm remaining pieces within the patient.Surgical removal was required and a follow up ct scan was completed.The patient's current condition is "unknown" at this time.
 
Additional Manufacturer Narrative
Qn # (b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(6).The customer returned one guidewire for evaluation.The guide wire was observed to be separated.Visual inspection of the guide wire revealed the core wire and the coil wire were both separated near the distal end approximately 30mm from the distal weld.The j-bend was returned still intact.The proximal and distal welds were both present and observed to be full and spherical.Microscopic examination confirmed the damage and revealed the points of separation of the core wire were observed to be bent and pinched.The length of the two separated core wire pieces was measured.The larger core wire piece measured 321mm, and the smaller piece measured 30mm, totaling 351mm in length which is within the specifications of 350mm-355.6mm per product drawing.Therefore, all of the core wire was removed from the patient and returned for investigation.The guide wire outer diameter measured 0.62mm which is within the specifications of 0.610mm-0.635mm per product drawing.Functional inspection of the guide wire could not be performed due to the condition of the returned device.A manual tug test confirmed that the distal and proximal welds were intact.A device history record review was performed, and no relevant findings were identified to suggest a manufacturing related issue.The instructions for use (ifu) provided with this kit warns the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested.Warning: do not withdraw guidewire against needle bevel to reduce risk of possible severing or damaging of guidewire." the report of guidewire separation was confirmed through examination of the returned sample.The core wire and coil wire were broken and completely separated towards the distal end of the wire.The guide wire met all dimensional requirements during investigation testing.No issues were identified that were indicative of a manufacturing related defect.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW PEDIATRIC JUGULAR SET: 20 GA X 12 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19164487
Report Number9680794-2024-00349
Device Sequence Number7949471
Product Code DQY
UDI-Device Identifier00801902100535
UDI-Public00801902100535
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K810962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberES-04150
Device Lot Number14F23F0031
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2024
Supplement Date Received by Manufacturer04/23/2024
Initial Report FDA Received Date04/23/2024
Supplement Report FDA Received Date05/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown